Alert archive / California / Freeze Warnings in 2021
Freeze Warning 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this freeze warning at Dec 18, 2021, 12:08 AM PST. It took effect at Dec 18, 2021, 2:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2021, 12:08 AM PST (08:08 UTC)
- In effect from
- Dec 18, 2021, 2:00 AM PST
- Expired
- Dec 18, 2021, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
155 WWUS76 KLOX 180808 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1208 AM PST Sat Dec 18 2021 CAZ044-181700- /O.NEW.KLOX.FZ.W.0005.211218T1000Z-211218T1700Z/ /O.CON.KLOX.WI.Y.0124.000000T0000Z-211218T2200Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 1208 AM PST Sat Dec 18 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FOR THE OJAI VALLEY UNTIL 9 AM PST THIS MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures between 28 and 32 are expected in the Ojai Valley portion. For the Wind Advisory, northeast winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Ventura County Interior Valleys. * WHEN...For the Freeze Warning, until 9 AM PST this morning. For the Wind Advisory, until 2 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops and other sensitive vegetation. Extended exposure to cold can cause hypothermia for animals and people. Vehicle windshields will be frosted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. Plan for extra time to defrost vehicle windshields. && $$ CAZ036-181700- /O.NEW.KLOX.FZ.W.0005.211218T1000Z-211218T1700Z/ Santa Ynez Valley- Including the cities of Solvang and Santa Ynez 1208 AM PST Sat Dec 18 2021 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Sub-freezing temperatures between 28 and 32 degrees are expected. * WHERE...Santa Ynez Valley. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. Extended exposure to cold can cause hypothermia for animals and people. Vehicle windshields will be frosted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Plan for extra time to defrost vehicle windshields. && $$ CAZ035-039-181700- /O.NEW.KLOX.FR.Y.0010.211218T1000Z-211218T1700Z/ Santa Barbara County Central Coast- Santa Barbara County South Coast- Including the cities of Santa Maria, Lompoc, Vandenberg, Santa Barbara, Montecito, and Carpinteria 1208 AM PST Sat Dec 18 2021 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures between 32 and 35 degrees will result in frost formation. * WHERE...Santa Barbara County Central Coast and Santa Barbara County South Coast. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost can damage sensitive plants and harm pets if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ045-046-053-054-088-547-181700- /O.CON.KLOX.WI.Y.0124.000000T0000Z-211218T2200Z/ Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 1208 AM PST Sat Dec 18 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...Areas of north to northeast winds 15 to 30 mph with gusts up to 45 mph expected. Winds strongest in the hills and mountains. Isolated gusts up to 55 mph in favored foothills and mountains. * WHERE...Ventura County Interior Valleys, Santa Clarita Valley, Ventura County Coastal Valleys, Santa Monica Mountains, San Fernando Valley, Los Angeles County Mountains and Ventura County Mountains. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Interstate 5 and the 14, 23, 101, 118, 126, 170, 210, and 405 freeways. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ034-181700- /O.CON.KLOX.WI.Y.0124.000000T0000Z-211218T1700Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 1208 AM PST Sat Dec 18 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Areas of north to northeast winds 15 to 30 mph with gusts up to 40 mph expected, strongest in the foothills of the Santa Lucia mountains. Isolated gusts up to 50 mph in the foothills. * WHERE...San Luis Obispo County Central Coast. * WHEN...Until 9 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 1, 41,46, and 101. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
1 follow-up statement
334 WWUS76 KLOX 181652 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 852 AM PST Sat Dec 18 2021 CAZ044-182200- /O.EXP.KLOX.FZ.W.0005.000000T0000Z-211218T1700Z/ /O.CON.KLOX.WI.Y.0124.000000T0000Z-211218T2200Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 852 AM PST Sat Dec 18 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...Northeast winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Ventura County Interior Valleys. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ036-181800- /O.EXP.KLOX.FZ.W.0005.000000T0000Z-211218T1700Z/ Santa Ynez Valley- Including the cities of Solvang and Santa Ynez 852 AM PST Sat Dec 18 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures have warmed to above freezing and the Freeze Warning will be allowed to expire. $$ CAZ035-039-181800- /O.EXP.KLOX.FR.Y.0010.000000T0000Z-211218T1700Z/ Santa Barbara County Central Coast- Santa Barbara County South Coast- Including the cities of Santa Maria, Lompoc, Vandenberg, Santa Barbara, Montecito, and Carpinteria 852 AM PST Sat Dec 18 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures have warmed to above freezing and the Frost Advisory will be allowed to expire. $$ CAZ034-181800- /O.EXP.KLOX.WI.Y.0124.000000T0000Z-211218T1700Z/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 852 AM PST Sat Dec 18 2021 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Winds have largely diminished below Advisory levels and the Wind Advisory will be allowed to expire. $$ CAZ045-046-053-054-088-547-182200- /O.CON.KLOX.WI.Y.0124.000000T0000Z-211218T2200Z/ Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 852 AM PST Sat Dec 18 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...Areas of north to northeast winds 15 to 30 mph with gusts up to 45 mph expected. Winds strongest in the hills and mountains. Isolated gusts up to 55 mph in favored foothills and mountains. * WHERE...Ventura County Interior Valleys, Santa Clarita Valley, Ventura County Coastal Valleys, Santa Monica Mountains, San Fernando Valley, Los Angeles County Mountains and Ventura County Mountains. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Interstate 5 and the 14, 23, 101, 118, 126, 170, 210, and 405 freeways. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Sirard
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this freeze warning went out at Dec 17, 9:40 PM PST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 17, 9:40 PM PST, 2 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
940 PM PST Fri Dec 17 2021
Updated Aviation Discussion
.SYNOPSIS...17/126 PM.
Gusty Santa Ana winds will continue across Los Angeles and
Ventura Counties through Saturday with warmer temperatures. Cooler
temperatures are expected starting Sunday. A wet weather pattern
is likely to return to southern California mid to late next week.
&&
.SHORT TERM (FRI-MON)...17/840 PM.
The main concern in the short term forecast will be gusty offshore
winds across the region. Wind advisories in effect for most
valley/mountain areas in LA/Ventura counties until 2 pm Saturday.
Current observations already showing some isolated wind gusts of
50 to 55 mph for wind favored mountain/foothills of LA/Ventura
counties, so will bump up wind speeds accordingly in evening
update. Also added a wind advisory for the San Luis Obispo County
Central Coast due to offshore wind gusts of 40 to 50 mph,
especially in the foothills of the Santa Lucia range. The offshore
flow will generally keep skies mostly clear through Saturday, with
the exception of low clouds and fog streaming into the eastern
portions of San Luis Obispo and Santa Barbara counties from the
east. Some of this fog could be locally dense overnight.
More chilly temperatures on tap for the southland tonight,
followed by mild daytime temperatures today and Sunday due to
the offshore flow. Offshore flow to remain in place through the
period, though weakening quite a bit after tomorrow resulting in
slight cooling for coastal areas. May see some stratus eventually
returning to the the coast late in the weekend or early next week.
.LONG TERM (TUE-FRI)...17/1244 PM.
Last night's numerical models really trended lower with the precip
next week with several solutions completely dry, however, 12z runs
seems to be reverting back to previous programming. Perhaps some
bad data got into the models last night. In any case, after a
short period where forecast confidence had completely eroded it's
back to where it was before, which isn't a lot better but at least
rain chances are more solid now at some point next week. Timing
is still a huge question mark and not a lot of confidence in
amounts either, though it still looks better than the average
storm but weaker than what we had Monday and Tuesday. There is
still some chance for a little atmospheric river component, likely
on Thursday, so that seems to be the most likely day at this
point for slightly more impactful precip. Looks like Tuesday for
the most part should remain dry with the possible exception of SLO
County, and much of Wednesday could still be dry as well for
LA/Ventura Counties. Again, timing is extremely uncertain. At
least half of the ECMWF ensembles keep LA County dry through
Wednesday afternoon while the GEFS is about 30%. However, the
percentage of ensemble members from both of those models and the
Canadian ensembles showing rain by Thursday is well over 90%. So
rain a very good chance but it could take some time to reach our
entire forecast area.
&&
.AVIATION...18/0537Z.
At 0501Z at KLAX, there was no marine layer. There was a sfc
based inversion with a top near 400 ft and a temperature of 15
degrees C.
High confidence in 06Z CAVU TAFs, moderate confidence at KPRB.
Timing of cat changes at KPRB could be off by +/- 2 hours. There
is a 30% chance that conditions at KPRB will only lower to MVFR.
Due to offshore flow, there could be some LLWS and MDT UDDF,
especially in the foothills and mtns across the area.
KLAX..High confidence in the 06Z TAF. High confidence that any
east wind component tonight will be 6 kt or less.
KBUR...High confidence in the 06Z TAF.
&&
.MARINE...17/838 PM.
For the Outer Waters, Small Craft Advisory (SCA) conds are not
expected tonight thru Sun night. From Mon thru Tue, SCA level S to
SE winds are likely across the northern zone (PZZ670) as another
front approaches. SCA level SE-S winds will likely spread into the
central outer waters zone (PZZ673) Mon night and possibly continue
(30% chance) into Tue. Otherwise, conds will be below SCA levels
through Wed.
Across the inner waters north of Pt. Sal, there is a 30% chance
for N to NE SCA level winds thru Sat, with seas just below SCA
level. There is a 30% chance of SCA level S-SE winds Mon
afternoon thru Tues. Otherwise, winds and seas are then expected
to be below SCA levels Sat night thru Wed.
For the Inner Waters south of Point Conception, a Small Craft
Advisory is in effect for NE winds mainly nearshore from about
Point Mugu to Santa Monica late tonight and Sat morning.
Otherwise, SCA conds are not expected thru Wed.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 2 PM PST Saturday for zones
44>46-53-54-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 AM to noon PST Saturday
for zone 655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
A wet weather pattern is forecast to return to the region next
week and could create roadway flooding and travel delays.
&&
PUBLIC...Gomberg/MW
AVIATION...Lund
MARINE...Lund/Sirard
SYNOPSIS...MW
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 12:08 AM PST | Frost Advisory | LOX | 9 hr |
Nearby
Freeze Warnings in California, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.